Texas, 2018Wildfire in Texas, January 29, 2018
January 29, 2018 · NWS CRP · 1 event in 1 county or zone
A wildfire in northern Victoria County burned around 800 acres during the afternoon of the 29th. The wildfire occurred near Nursery Road and Garrett Gonzalez School Road near the community of Fordtran.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire in northern Victoria County burned around 800 acres during the afternoon of the 29th. The wildfire occurred near Nursery Road and Garrett Gonzalez School Road near the community of Fordtran.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jan 29, 11:39 AM CST, 21 minutes earlier.
Area forecast discussion, Jan 29, 11:39 AM CST, 21 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1139 AM CST Mon Jan 29 2018
.DISCUSSION...Made some minor adjustments to temperatures and dewpoints
for today with temperatures climbing at a rate higher than expected.
Raised high temperatures a degree most areas. See Aviation section
for 18Z TAFs.
&&
.AVIATION...VFR. Thin band of cirrus will move across southern areas
this afternoon. Gusty north winds will diminish by late afternoon.
Mainly clear skies are expected tonight with another band of cirrus
moving into the area from the south Tuesday morning.
&&
.PREVIOUS DISCUSSION... /Issued 917 AM CST Mon Jan 29 2018/
DISCUSSION...No changes needed to the current forecast. See
Marine section for Small Craft Advisory.
MARINE...Moderate to strong offshore flow will continue into the
afternoon hours over the offshore waters as high pressure
continues to push southward. Expect a brief decrease in wind
speeds late this afternoon, but another surge of high pressure
arrives this evening and will push wind speeds back to SCA levels
over the offshore waters for most of tonight. SCA is in effect
until 22Z today for the offshore waters. Will likely be reissued
for tonight on the afternoon package.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 71 40 64 45 72 / 0 0 0 0 0
Victoria 69 35 65 39 72 / 0 0 0 0 0
Laredo 73 40 69 44 73 / 0 0 0 0 0
Alice 73 38 66 42 73 / 0 0 0 0 0
Rockport 68 41 62 49 68 / 0 0 0 0 0
Cotulla 72 37 68 41 71 / 0 0 0 0 0
Kingsville 73 39 68 43 76 / 0 0 0 0 0
Navy Corpus 69 45 63 52 70 / 0 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 4 PM CST this afternoon For the
following zones: Waters from Baffin Bay to Port Aransas
from 20 to 60 NM...Waters from Port Aransas to Matagorda
Ship Channel from 20 to 60 NM.
&&
TMT/89...AVIATIONHazardous weather outlook, Jan 29, 5:18 AM CST, 6 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
518 AM CST Mon Jan 29 2018
TXZ229>234-239>247-301200-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
518 AM CST Mon Jan 29 2018
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
There is a moderate risk of rip currents today along gulf-facing
beaches.
Low afternoon humidity will bring near elevated fire weather
conditions to portions of South Texas.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
There is a moderate risk of rip currents Tuesday along gulf-
facing beaches.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-301200-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
518 AM CST Mon Jan 29 2018
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
A Small Craft Adivosry is in effect for the offshore gulf waters
through 4 PM CST. Small Craft Advisory conditions are possible
again tonight over the offshore gulf waters.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GW/RH
Wildfire, Victoria
- When
- January 29, 12:00 PM CST to 4:00 PM CST
- Where
- Victoria forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 28.796, -96.971 (the zone’s center; the record gives no point)
A wildfire burned around 800 acres in northern Victoria County near Nursery Road and Garrett Gonzalez School Road.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Ohio, January 29 to 30, 2018$650,000 · 3 events
- Winter Storm in Pennsylvania, January 29 to 30, 2018$150,000 · 1 event
- High Wind in Montana, January 29 to 30, 201875 kt wind · 32 events
- Winter Weather in North Carolina, January 29 to 30, 20188 events
- Winter Storm and Winter Weather in Rhode Island, January 29 to 30, 20187 events
- Winter Weather in West Virginia, January 29 to 30, 20185 events
- Winter Weather in Pennsylvania, January 29 to 30, 20185 events
- Heavy Snow in Michigan, January 29, 20184 events
- Heavy Snow and Winter Weather in New York, January 29 to 30, 20184 events
- Heavy Snow and Winter Weather in Connecticut, January 29 to 30, 20184 events
- Winter Weather in Tennessee, January 29, 20183 events
- Winter Weather in Virginia, January 29 to 30, 20182 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 738331.